Alert archive / Oregon / Red Flag Warnings in 2011
Red Flag Warning 11, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Sep 24, 2011, 11:06 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2011, 11:06 AM PDT (18:06 UTC)
- Expired
- Sep 24, 2011, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted, in the capitals the NWS used until 2016.
091 WWUS86 KPDT 241806 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1106 AM PDT SAT SEP 24 2011 ...VERY DRY AND BREEZY ACROSS FIRE ZONES 611 630 AND 632 TODAY... .STRONG SURFACE LOW PRESSURE WILL DEVELOP OVER THE COLUMBIA BASIN TODAY RESULTING IN BREEZY SOUTHEAST TO SOUTHWEST WINDS ACROSS PORTIONS OF CENTRAL AND EAST CENTRAL OREGON TODAY. HUMIDITY WILL REMAIN ABNORMALLY LOW FOR THIS TIME OF YEAR ACROSS THESE AREAS AS WELL WITH MANY AREAS FALLING BELOW 15 PERCENT ACROSS ZONE 611 AND 10 PERCENT ACROSS ZONES 630 AND 632. HUMIDITY WILL INCREASE ABOVE CRITICAL VALUES BY MID EVENING AS TEMPERATURES FALL AROUND SUNSET BUT SOME GUSTY WINDS MAY CONTINUE THROUGH THE EVENING HOURS. ORZ611-250215- /O.NEW.KPDT.FW.W.0011.110924T1806Z-110925T0300Z/ DESCHUTES NATIONAL FOREST- 1106 AM PDT SAT SEP 24 2011 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONE OR611... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 611 DESCHUTES NATIONAL FOREST. * TIMING...NOW THROUGH EARLY EVENING TODAY. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. STRONGEST WINDS WILL BE ALONG EXPOSED RIDGES AND THE LOWER ELEVATIONS EAST OF HIGHWAY 97. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF WINDS, LOW HUMIDITY, AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ORZ630-632-250215- /O.NEW.KPDT.FW.W.0011.110924T1806Z-110925T0300Z/ CENTRAL MOUNTAINS OF OREGON- SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- 1106 AM PDT SAT SEP 24 2011 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR630 AND OR632... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF OREGON AND FIRE WEATHER ZONE 632 SOUTHERN BLUE AND STRAWBERRY MOUNTAINS. * TIMING...NOW THROUGH EARLY EVENING TODAY. * WINDS...SOUTH 12 TO 20 MPH WITH GUSTS UP TO 35 MPH. STRONGEST WINDS WILL OCCUR ALONG SOUTHERLY EXPOSED RIDGES AND ALONG NORTH TO SOUTH ORIENTED DRAINAGES. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...THE COMBINATION OF WINDS, LOW HUMIDITY, AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
2 follow-up statements
535 WWUS86 KPDT 242247 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 347 PM PDT SAT SEP 24 2011 ...VERY DRY AND BREEZY ACROSS FIRE ZONES 611 630 AND 632 THROUGH EARLY THIS EVENING... .STRONG SURFACE LOW PRESSURE WILL REMAIN OVER THE COLUMBIA BASIN THIS EVENING RESULTING IN BREEZY SOUTHEAST TO SOUTHWEST WINDS ACROSS PORTIONS OF CENTRAL AND EAST CENTRAL OREGON TODAY. HUMIDITY WILL REMAIN ABNORMALLY LOW FOR THIS TIME OF YEAR ACROSS THESE AREAS AS WELL WITH MANY AREAS REMAINING BELOW 15 PERCENT ACROSS ZONE 611 AND BELOW 10 PERCENT ACROSS ZONES 630 AND 632. HUMIDITY WILL INCREASE ABOVE CRITICAL VALUES BY MID EVENING AS TEMPERATURES FALL AROUND SUNSET BUT SOME GUSTY WINDS MAY CONTINUE THROUGH THE EVENING HOURS. ORZ611-250300- /O.CON.KPDT.FW.W.0011.000000T0000Z-110925T0300Z/ DESCHUTES NATIONAL FOREST- 347 PM PDT SAT SEP 24 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONE OR611... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 611 DESCHUTES NATIONAL FOREST. * TIMING...NOW THROUGH EARLY EVENING TONIGHT. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. STRONGEST WINDS WILL BE ALONG SOUTH EXPOSED RIDGES AND THE LOWER ELEVATIONS EAST OF HIGHWAY 97. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF WINDS...LOW HUMIDITY...AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ORZ630-632-250300- /O.CON.KPDT.FW.W.0011.000000T0000Z-110925T0300Z/ CENTRAL MOUNTAINS OF OREGON- SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- 347 PM PDT SAT SEP 24 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR630 AND OR632... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF OREGON AND FIRE WEATHER ZONE 632 SOUTHERN BLUE AND STRAWBERRY MOUNTAINS. * TIMING...NOW THROUGH EARLY EVENING TONIGHT. * WINDS...SOUTH 12 TO 20 MPH WITH GUSTS UP TO 35 MPH. STRONGEST WINDS WILL OCCUR ALONG SOUTH EXPOSED RIDGES AND ALONG NORTH TO SOUTH ORIENTED DRAINAGES. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...THE COMBINATION OF WINDS...LOW HUMIDITY...AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
450 WWUS86 KPDT 250245 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 745 PM PDT SAT SEP 24 2011 ORZ611-250345- /O.EXP.KPDT.FW.W.0011.000000T0000Z-110925T0300Z/ DESCHUTES NATIONAL FOREST- 745 PM PDT SAT SEP 24 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONE OR611... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. HUMIDITIES ARE RISING AS TEMPERATURES COOL THIS EVENING. $$ ORZ630-632-250345- /O.EXP.KPDT.FW.W.0011.000000T0000Z-110925T0300Z/ CENTRAL MOUNTAINS OF OREGON- SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- 745 PM PDT SAT SEP 24 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR630 AND OR632... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. HUMIDITIES ARE RISING AS TEMPERATURES COOL THIS EVENING. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Sep 24, 10:20 AM PDT, 46 minutes earlier.
Area forecast discussion, Sep 24, 10:20 AM PDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 1020 AM PDT SAT SEP 24 2011 UPDATED AVIATION DISCUSSION .UPDATE...FORECAST ON TRACK AND ONLY MINOR UPDATES WILL BE MADE FOR TODAY AND THIS EVENING. MAIN WEATHER CONCERN FOR TODAY WILL BE FIRE WEATHER RELATED DUE TO WINDS AND LOW RELATIVE HUMIDITIES AS WELL AS ISOLATED THUNDERSTORMS IN CENTRAL OREGON. CONDITIONS MAY MEET RED FLAG CRITERIA AND A WARNING MAY BE ISSUED IN THE NEXT HOUR. EASTERN WA/OR IS LOCATED ON THE BACKSIDE OF A STRONG UPPER LEVEL RIDGE AND UNDER THE INFLUENCE OF A SOUTHERLY FLOW ALOFT. THERE WILL BE MOISTURE INITIALLY OVER CALIFORNIA THAT WILL SPREAD ALONG THE CASCADE RANGE AND WILL COMBINE WITH AN UNSTABLE AIR MASS TO BRING ISOLATED THUNDERSTORMS IN OUR FAR WESTERN ZONES. IT WILL BE HOT TODAY WITH LOW RELATIVE HUMIDITIES. TEMPERATURES WILL BE AROUND 10-15 DEGREES ABOVE NORMAL...AND A FEW RECORDS ARE POSSIBLE. WISTER AVIATION...18Z TAFS...VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS. CLOUDS WILL CONTINUE TO SPREAD NORTH AND EAST THROUGH THE DAY. UNSTABLE CONDITIONS MAY LEAD TO THE DEVELOPMENT OF THUNDERSTORMS NEAR THE OREGON CASCADES THIS AFTERNOON. THESE STORMS SHOULD DRIFT NORTH TO SOUTH-CENTRAL WASHINGTON IN THE EVENING. DESPITE SOME TIMING UNCERTAINTY, WILL INCLUDE A MENTION OF VICINITY SHOWERS AND CB GROUPS AT KRDM, KBDN, KDLS AND KYKM FOR LATE THIS AFTERNOON AND/OR THIS EVENING. GUSTY WINDS WILL BE POSSIBLE AT KDLS, KRDM AND KBDN LATE THIS AFTERNOON INTO THE EVENING. 90/93 && .PREV DISCUSSION... /ISSUED 455 AM PDT SAT SEP 24 2011/ SHORT TERM...TODAY THROUGH MONDAY EVENING...A COLD FRONT WILL THEN APPROACH THE REGION FROM THE WEST ON SUNDAY WITH AN UPPER TROUGH THAT WILL ACT TO WEAKEN AND PUSH THE UPPER RIDGE EASTWARD. HOWEVER THE STRONG UPPER RIDGE WILL ALSO WEAKEN THE TROUGH AS IT MOVES INLAND. CAN EXPECT MUCH COOLER...BUT NEAR NORMAL...TEMPERATURES WITH A CHANCE OF SHOWERS FROM THIS SYSTEM ON SUNDAY. THERE WILL BE A SHORT BREAK AFTER THIS SYSTEM MOVES ON EAST AND THEN ANOTHER WEATHER SYSTEM WILL MOVE ACROSS THE REGION ON MONDAY. AT THIS TIME THE SYSTEM ON MONDAY IS EXPECTED TO AFFECT MOSTLY NORTHERN AREAS...MORE THAN SOUTHERN AREAS...WITH MOST OF THE MOISTURE AND PRECIPITATION FALLING OVER THE NORTHERN AREAS. HOWEVER...ALL AREAS ARE EXPECTED TO RECEIVE AT LEAST SOME LIGHT PRECIPITATION ON MONDAY THROUGH MONDAY EVENING. TEMPERATURES ON MONDAY WILL COOL DOWN EVEN MORE TO AROUND 5 DEGREES BELOW NORMAL. 88 LONG TERM...MONDAY NIGHT THROUGH FRIDAY...A WEST-SOUTHWEST UPPER LEVEL FLOW WILL BECOME MORE AMPLIFIED BY THURSDAY AND FRIDAY. THERE IS SOME UNCERTAINTY ON FRIDAY AS TO THE POSITION OF THE RIDGE AXIS OVER THE WESTERN U.S. AND THE TROUGH AXIS OVER THE EASTERN PACIFIC. FOR THE MONDAY NIGHT THROUGH TUESDAY PERIOD, WILL CONTINUE TO INDICATE SHOWERS OVER THE MOUNTAINS, WHILE CONTINUING THE IDEA OF A NORTHWARD SHIFT OF THE PRECIP COVERAGE. THE REBUILDING UPPER RIDGE WILL KEEP MOST OF THE AREA DRY WEDNESDAY INTO THURSDAY. FOR NOW WILL KEEP MENTION OF A FEW SHOWERS NEAR THE CASCADE CREST, THOUGH THIS MAY TURN OUT TO BE OVERDONE. WITH THE UNCERTAINTY CONCERNING THE TROUGH/RIDGE PLACEMENT FRIDAY, WILL LEAVE AS IS THE CURRENT FORECAST OF A FEW SHOWERS OVER THE MOUNTAINS. 90 && .PRELIMINARY POINT TEMPS/POPS... PDT 92 58 74 49 / 0 10 30 30 ALW 92 62 75 53 / 0 10 30 30 PSC 93 59 78 49 / 0 10 30 30 YKM 89 55 72 46 / 0 10 30 30 HRI 92 55 77 48 / 0 10 30 30 ELN 89 57 72 47 / 0 10 30 30 RDM 90 51 71 42 / 20 20 30 30 LGD 94 55 75 47 / 0 10 30 30 GCD 91 52 75 46 / 0 10 30 30 DLS 90 59 72 51 / 10 10 40 40 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX TODAY : GREEN SUNDAY : GREEN MONDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 85/93
Hazardous weather outlook, Sep 24, 5:00 AM PDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT SAT SEP 24 2011
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
251145-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
500 AM PDT SAT SEP 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS
EAST SLOPES OF THE WASHINGTON CASCADES, EASTERN COLUMBIA RIVER
GORGE OF WASHINGTON, NORTH CENTRAL OREGON, EAST SLOPES OF THE
OREGON CASCADES, OCHOCO-JOHN DAY HIGHLANDS
A SOUTHERLY FLOW WILL SEND MOISTURE AND INSTABILITY FROM A WEATHER
DISTURBANCE ALONG THE CALIFORNIA COAST NORTHWARD ALONG THE CASCADE
EAST SLOPES INTO SOUTHERN AND CENTRAL OREGON BY EARLY AFTERNOON. IT
WILL THEN MOVE INTO THE SOUTHERN WASHINGTON CASCADE EAST SLOPES BY
LATE AFTERNOON OR THIS EVENING. THE COMBINATION OF THIS WITH
AFTERNOON HEATING WILL RESULT IN ISOLATED THUNDERSTORMS. ANY
THUNDERSTORMS THAT DO FORM ARE EXPECTED TO BE WEAK.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
COOLER AND SHOWERY CONDITIONS WILL DOMINATE THE WEATHER SUNDAY AND
MONDAY AS A COUPLE OF PACIFIC WEATHER SYSTEMS MOVE THROUGH THE
REGION. THIS WILL BE FOLLOWED BY DRYING BY THE MIDDLE OF THE COMING
WEEK AS HIGH PRESSURE REBUILDS OVER THE WESTERN USA AGAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.Nearby
Red Flag Warnings in Oregon, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.